Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 18, 2023, 1:25 PM MST for 6 counties in Arizona. It took effect at Jun 19, 2023, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2023, 1:25 PM MST (20:25 UTC)
- In effect from
- Jun 19, 2023, 11:00 AM MST
- Expired
- Jun 19, 2023, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4101 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS85 KTWC 182025 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 125 PM MST Sun Jun 18 2023 AZZ150>152-154-191400- /O.NEW.KTWC.FW.W.0013.230619T1800Z-230620T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 125 PM MST Sun Jun 18 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 150 AND FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Monday. * AFFECTED AREA...Fire Weather Zones 150, 151, 152, And 154. * TIMING...11 AM MST Monday morning until 7 PM MST Monday evening. * WINDS...Southwest at 15 to 25 mph, with gusts 35 to 40 mph. Brief occasional wind gusts to 45 mph will be possible near afternoon cloud buildups. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
568 WWUS85 KTWC 190855 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 155 AM MST Mon Jun 19 2023 AZZ150>152-154-200200- /O.CON.KTWC.FW.W.0013.230619T1800Z-230620T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 155 AM MST Mon Jun 19 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 150, MOST OF FIRE WEATHER ZONES 151 AND 152, AND ALL OF FIRE WEATHER ZONE 154... * AFFECTED AREA...Eastern Fire Weather Zone 150, most of Fire Weather Zones 151 and 152, and all of Fire Weather Zone 154. * TIMING...11 AM MST to 7 PM MST today. * WINDS...Southwest to west at 15 to 25 mph, with gusts to 35 to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
342 WWUS85 KTWC 200158 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 658 PM MST Mon Jun 19 2023 AZZ150>152-154-200300- /O.EXP.KTWC.FW.W.0013.000000T0000Z-230620T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 658 PM MST Mon Jun 19 2023 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Although breezy southwest winds will persist into the evening hours, the critical fire weather conditions have subsided. Therefore, the Red Flag Warning has been allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:11 AM MST, 11 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 2:11 AM MST, 11 hours 14 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 211 AM MST Sun Jun 18 2023 .SYNOPSIS...Dry with typical June heat. Breezy to locally windy the first half of the week. && .DISCUSSION...We have strong high pressure across central and northern Mexico to our southeast, with a trough through much of the region to our northwest and north. This will result in a breezy to locally windy gradient at times in the afternoon today and Monday. Meanwhile, things are seasonably dry with surface dewpoints in the 20s and precipitable water values under 1/2 inch. There have been some signs of life however. We're seeing a long fetch of mainly mid and upper level moisture wrapping around the western flank of the high, originating from the vicinity of a tropical wave several hundred miles southwest of Mexico. Also, we've seen some nice moisture depth push through Sinaloa with surface dewpoints in the 60s and precipitable water around 1.5 inches nudging into southern Sonora. While we won't see anything like that reaching this far north, we could see a modest moisture uptick over the next 24 hours lead to a few cloud buildups near the mountains the next couple of afternoon. Probably nothing in the way of measurable precip, with any dry lighting chances very low (below 5 percent). With the ridge expected to reconsolidate over northwest Mexico the second half of the week, we could push up to a few degrees above climo by next weekend (something around 105ish at Tucson Airport). && .AVIATION...valid through 19/12Z. SCT-BKN clouds above 15k ft AGL thru the forecast period. SFC wind less than 10 kts and variable in direction thru 18/17Z and again aft 19/04Z. Increasing SWLY/WLY SFC wind aft 18/17Z with speeds of 14-21 kts and gusts to 22-30 kts by 18/20Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected the next 7 days. Min RH values will be 6-13 percent in valley locations and between 10-20 percent in the mountains. Gusty afternoon/early evening 20-foot southwest to west winds will result in near critical fire weather conditions east/southeast of Tucson today, from Tucson eastward on Monday and then east/southeast of Tucson again Tuesday through Friday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Meyer/Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.